MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD MISSION DISPOSABLE CORE BIOPSY INSTRUMENT KIT

BARD PERIPHERAL VASCULAR, INC. BARD MISSION DISPOSABLE CORE BIOPSY INSTRUMENT KIT
Model Number 1610MSK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation of the reported event is currently underway.(expiry date: 06/2021).
 
Event or Problem Description
It was reported that during a tibia bone biopsy, the device allegedly broke inside the patient.The needle was removed from the patient 2 weeks post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the dhr has been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation results: one truguide coaxial needle was returned, noted as a component for a biopsy mission kit.The mission biopsy needle and remaining kit components were not returned.A visual inspection was performed.The coaxial needle was retuned broken in two segments.Segment one consists of the broken coaxial measuring approximately 4.3cm in length.Segment two consist of the coaxial hub with the cannula broken just distal to the hub.Substantial deformation and damage was noted to the cannula on both segments.One section shows the cannula shaft flared open while another section shows the cannula shaft pinched off with what appears to be evidence of tool damage.No other anomalies were noted.A dimensional evaluation was no possible due to the condition of the return sample.Based on the available sample information, the investigation is confirmed as reported for a coaxial needle break.Per the reported event details, the hub of the needle broke off during a tibial bone mass biopsy.Reportedly, the physician attempted to remove the needle and a small piece broke off, with the remaining needle still in the tibia.The current instructions for use (ifu) states; "the coaxial biopsy needle guide is intended for use as a guiding needle in obtaining core biopsy samples from soft tissue such as liver, kidney, spleen, lymph nodes and various soft tissue lesions.Contraindications: not intended for use in bone.Precautions: 1.This product should be used by a physician who is completely familiar with the indications, contraindications, limitations, typical findings and possible side effects of core needle biopsy, in particular those relating to the specific organ being biopsied." based upon available information and sample evaluation results, the root cause for the reported event appears to be use-related.Labeling review: a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, cautions, possible complications and contraindications showed that the product labeling is adequate.

Brand Name
BARD MISSION DISPOSABLE CORE BIOPSY INSTRUMENT KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8691245
Report Number2020394-2019-00970
Device Sequence Number11264085
Product Code KNW
UDI-Device Identifier00801741142567
UDI-Public(01)00801741142567
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1610MSK
Device Catalogue Number1610MSK
Device Lot NumberHUCU0749
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer11/04/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight91